MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DYNAFLO BYPASS GRAFT; VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DYNAFLO BYPASS GRAFT; VASCULAR GRAFT
Model Number DNF6008SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during placement of a vascular graft for a femoral-popliteal bypass procedure, the graft allegedly began to tear.The graft was removed and another graft was used to complete the procedure.There was no reported impact or consequence to the patient.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.The graft was returned in four separated segments.Two of the segments exhibited no tears, rips, or holes.One segment was noted to have circumferential tears along the length of the segment.An additional segment had a compound tear.Therefore, based on the returned sample the investigation can be confirm for torn material.It is unknown if procedural issues contributed to the reported event.Based on the available information, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: warnings: dynaflo® bypass grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.Aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.The distal anastomosis should be made after tunneling or suture disruption can occur.Do not pass the cuff portion (distal end) of the dynaflo® bypass graft through a tunneler sheath or the tissue tunnel, as this could lead to separation of the spiral beading and/or graft breakage.Precautions: when suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture-hole elongation, suture pull-out, anastomotic bleeding and/or disruption.Refer to "suturing" for further instructions.
 
Event or Problem Description

Brand Name
DYNAFLO BYPASS GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6725120
Report Number2020394-2017-00816
Device Sequence Number16324927
Product Code DSY
UDI-Device Identifier00801741023767
UDI-Public(01)00801741023767
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K050049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Model NumberDNF6008SC
Device Catalogue NumberDNF6008SC
Device Lot NumberVTAN0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR